Tuesday, July 31, 2012

Day 30, 2nd day of FOLFIRINOX

Woof. This one was a doozy.

Highlights:
  1. I have experienced the peripheral neuropathy caused by one of the chemo drugs. Platinum-based ones are known for it. Essentially, cold things feel a bit painful, so I have to watch what I drink and eat or else it might feel like I'm gripping ice shards or swallowing them.
  2. I've a bit more stomach upset than before, but have loads of drugs and other drugs to counteract those drugs' side effects.
  3. One of the drugs is called 5FU, as in "I will fuck you up cancer, 5 times over because I'm better than you". In case you're wondering, here is an interactive pathway map that should take you about the same amount of time to understand as it would to fully acquire all achievements in Skyrim.
  4. Wearing the pump all the time is weird. Having the IV in my chest port is even weirder. Only click on that if you are not afraid of looking at an IV needle hooked into my chest port.
  5. I wore my shirt today on a walk today and it felt good.
  6. I'm drinking insane amounts of water to keep my body flushed.
  7. I'm still drinking all my crazy smoothies designed to boost platelet and white blood cell counts, rebuild good cytoplasmic structures, reduce/eliminate inflammatory substances, and taste a bit like what I would think cud might taste after it's been regurgitated up from the third stomach chamber. Ok, I kid. It's more like the first chamber.
  8. Me and my boys watched the end of Tron: Legacy, and every time the pump would peristaltically squirt some 5FuckYou into my IV, my youngest would turn his head at the sound. I'd ideally like to get all this behind me, so I don't have to explain too much of the intricacies of pancreatic cancer to my kids.  
Regardless of how crappy I am feeling I rest assured that Toomie and any of its progeny are feeling worse. Soak it up, you little bastards. Enjoy your crumbling empire.

4 comments:

Sherry Fredrick said...

You are rocking this!!! Look at you with your smoothies!!! Scotty's chemo had cisplatnin (not sure I spelled that right) which is platinum based and got peripheral neuropathy in his hands and feet. Went away after a few months you will be glad to know. We are thinking of you all the time and sending you good healing energy. Hugs to you and your awesome family and loved ones supporting you over there.
The Fredricks

Anonymous said...

Hey J,
Just found out about this.
You're a gem of a person, my friend and you ARE going to beat this weaselly cancer.

We have like 330 million+ gods per Hindu scriptures and I'll be praying to them (those that aren't mad at me) as you fight this.

Bro hugs (look'itup) and Cheers !!
-Pandurang

Chris Sommers said...

Just checking in and catching up Jeremy... Man, seems like you are a walking nuclear reactor! It appears that the chemo and related drugs are taking their toll, which I guess is expected. Fickstrong my man! Fickstrong!

Our thoughts are with you and your family! Be well as you can be sir!

Best,
Chris

Chris Sommers said...

Fickstrong! Just checking in for a update.. sounds like you are a glowing nuclear reactor! Side effects to be expected I guess. Does not sound fun sir, but you are handling this with such grace, courage and humor, it really is amazing. I don't know how you do it..

Be as well as you can be Fickstrong!

Best,
Chris